Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 128, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 6, 2014, 4:38 PM CDT for Phillips County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 4:38 PM CDT (21:38 UTC)
- Expired
- Sep 6, 2014, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Phillips County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879
WGUS54 KMEG 062138
FFWMEG
ARC107-070045-
/O.NEW.KMEG.FF.W.0128.140906T2138Z-140907T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
* UNTIL 745 PM CDT
* AT 438 PM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3445 9087 3437 9072 3436 9077 3432 9075
3428 9078 3427 9083 3422 9084 3421 9085
3436 9098
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:13 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 6, 3:13 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT SAT SEP 6 2014 .DISCUSSION...19Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT STRETCHING FROM SAVANNAH TENNESSEE BACK THROUGH NORTHWEST MISSISSIPPI. THIS FRONT COMBINED WITH DAYTIME INSTABILITY AND A WARM...MOIST...AND UNSTABLE ATMOSPHERE HAS RESULTED IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE FRONT THIS AFTERNOON. AS OF 3 PM CDT...TEMPERATURES ACROSS THE MID SOUTH RANGE FROM THE MIDDLE 70S TO THE MIDDLE 80S NORTH OF THE FRONT AND MIDDLE 80S TO LOWER 90S SOUTH. CONVECTIVE CHANCES TONIGHT ALONG WITH A RETURN OF SHOWER AND THUNDERSTORM CHANCES FOR MID TO LATE NEXT WEEK ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST. .SHORT TERM...(TONIGHT THROUGH TUESDAY)...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT SHOULD GRADUALLY DIMINISH IN COVERAGE WITH THE LOSS OF DAYTIME HEATING THIS EVENING AND AS THE COLD FRONT PUSHES SOUTH OF THE FORECAST AREA TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP AGAIN ACROSS PORTIONS OF NORTH MISSISSIPPI SUNDAY AFTERNOON AS SOME CONDITIONAL INSTABILITY WILL REMAIN ACROSS THIS AREA. OTHERWISE...COOLER AND DRIER AIR WILL BRING MAINLY RAIN FREE CONDITIONS TO THE MID SOUTH THROUGH TUESDAY. HIGHS WILL BE IN THE 80S SUNDAY AND MONDAY WITH LOWS SUNDAY NIGHT IN THE UPPER 50S TO MIDDLE 60S. .LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG TERM MODELS INDICATE SHOWER AND THUNDERSTORM CHANCES WILL GRADUALLY RETURN TO THE LOWER MISSISSIPPI VALLEY MAINLY WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT DROPS INTO THE REGION FROM THE MIDDLE MISSISSIPPI VALLEY. CHANCE TO LIKELY POPS SEEM REASONABLE DURING THIS TIME PERIOD AS MODELS ARE SLOWLY COMING INTO BETTER AGREEMENT THAN PREVIOUS RUNS. RAIN CHANCES WILL GRADUALLY DIMINISH THURSDAY NIGHT WITH MUCH COOLER AND DRIER AIR RETURNING TO THE MID SOUTH FOR THE START OF NEXT WEEKEND. HIGHS BY NEXT SATURDAY ARE EXPECTED TO BE IN THE 70S WITH LOWS SATURDAY NIGHT IN THE 50S. CJC && .AVIATION... 18Z TAFS A COLD FRONT HAS MADE IT THROUGH JBR AND WILL BE THROUGH MKL AND MEM OVER THE NEXT COUPLE OF HOURS. RAIN/THUNDERSTORM COVERAGE HAS NOT LIVED UP TO ITS POTENTIAL SO FAR...BUT FEEL AT LEAST VCTS IS WARRANTED. WILL REMOVE TEMPO THUNDERSTORMS WITH THE EXCEPTION OF MKL WHERE STORMS ARE MORE NUMEROUS. WINDS WILL BE VARIABLE NEAR THE FRONT...SHIFTING NORTHERLY IN ITS WAKE. SPEEDS SHOULD REMAIN BELOW 10 KTS. CONVECTION WILL YIELD TEMPORARY MVFR CONDITIONS OTHERWISE THE PERIOD WILL BE VFR. A FEW SHOWERS MAY LINGER AT TUP AFTER SUNSET...BUT OTHERWISE TAF SITES SHOULD REMAIN DRY. PATCHY MVFR BR IS POSSIBLE AT MKL AND TUP TONIGHT...BUT WINDS SHOULD HELP VIS UP SOMEWHAT. 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 6, 4:03 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 403 AM CDT SAT SEP 6 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 403 AM CDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH THROUGH THE MIDSOUTH TODAY. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 40 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.